illusinations


#1

hi , My dad has Parkinsons and is having real bad illusinations ,to a point where he thinks his home is under attack all the time . he started on some tablets to help with his shakes but have done a lot more damage than good, he sees people all over the house and garden ,dozens at a time and he is getting worse, hes up all night in and out the house trying to defend his home . does anybody have any advice on what should be happening ,support wise because all i get is he is having to be weened off these tablets bit by bit and that’s it? i am worried he will come to some harm if this carrys on as is , any experience and advice anybody .thanx


#2

Hi mhinch,

Sorry to hear about your dad’s hallucinations, it’s understandable that you are very worried.
If you want to chat to someone about support please feel free to call our Helpline on 0808 800 0303 for advice.
There are also some tips for family and carers on our website here: https://www.parkinsons.org.uk/information-and-support/hallucinations-and-delusions-symptom
that may be useful for you.

Best wishes,
Edwina
Moderation Team


#3

Your Dad needs to get to contact his Neurologist or their Secretary to change the medication as I have been where your Dad is but not in such a bad way but scary all the same. I was basically telling lies about events and my wife was concerned as she would challenge me over my comments and I would snap back at her in the belief I was right in my mind which I wasn’t. Fortunately for me that is now all in the past. Hope your Dad gets sorted soon, I can imagine the nightmare you’re having with him. Keep us posted on your progress, take care, all the best.

Les


#4

Nice to know you can get sorted, all the best and thanx for finding time to respond👍


#5

No problem, we are all on here to help one another and to relate our experiences that others may learn. As your Dad will discover, some medications work better than others, it is just a matter of getting on to the right one !!

Les